Thunderstorm Wind, Okaloosa
- When
- August 1, 3:45 PM CST to 3:47 PM CST
- Where
- Okaloosa County, 2 mi NW of Mary Esther
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.421, -86.694
A thunderstorm developed across the western Florida panhandle and produced high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm developed across the western Florida panhandle and produced high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 1, 2:56 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT MON AUG 1 2011
.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...LARGE UPPER HIGH
PRESSURE SITUATED OVER THE ARKLATEX REGION WILL REMAIN NEARLY
STATIONARY THROUGH MID WEEK. MEANWHILE...A WEAK SURFACE LOW OVER SE
STATES WILL MEANDER ACROSS THE REGION THROUGH THE SHORT TERM.
HOT AND MUGGY CONDITIONS WILL PERSIST AS HIGHS CONTINUE TO PUSH
ABOUT 4 TO 9 DEGREES ABOVE NORMAL. HIGH TEMPERATURES TUESDAY
AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE
AREA. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO
UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT
INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE
TUESDAY MORNING THROUGH THE AFTERNOON HOURS. AS A RESULT...A HEAT
ADVISORY IS IN NOW EFFECT FOR TUESDAY OVER THE ENTIRE FORECAST AREA.
TEMPERATURES ON WEDNESDAY WILL BE A DEGREE OR TWO HIGHER...SO EXPECT
THE HEAT ADVISORY TO BE CONTINUED THROUGH MID WEEK. LOW TEMPERATURES
EACH NIGHT WILL MAINLY FALL INTO THE MID TO UPPER 70S INLAND
AREAS...AND AROUND 80 DEGREES ALONG THE IMMEDIATE COASTAL SECTIONS.
/22
&&
.LONG TERM [THURSDAY THROUGH MONDAY]...THE UPPER HIGH GRADUALLY
DRIFTS WEST AND BY SUNDAY IS CENTERED OVER NEW MEXICO WITH A WEAK
UPPER TROUGH DROPPING SOUTH INTO THE SOUTHEAST STATES FROM
DISTURBANCES MOVING NORTH OF THE UPPER HIGH. THIS WILL BRING THE
PRECIPITABLE WATERS VALUES BACK UP OVER TWO INCHES BY THE WEEKEND
AND A RETURN TO A MORE DIURNAL AND WETTER PATTERN FOR THE WEEKEND.
HIGH TEMPERATURES THURSDAY AND FRIDAY FROM 95 TO 100 WILL EASE UP A
FEW DEGREES BY THE WEEKEND WITH THE INCREASE IN CLOUDS AND MOISTURE
BUT HEAT INDICES WILL STAY ABOUT THE SAME WITH THE INCREASE IN
MOISTURE. /11
&&
.MARINE...A RIDGE OF HIGH PRESSURE WILL EXPAND ACROSS THE NORTHERN
GULF THROUGH THE WEEK. THIS WILL MAINTAIN A GENERALLY LIGHT WEST TO
SOUTHWEST FLOW DURING THE DAY FOLLOWED BY A LIGHT OFFSHORE FLOW AT
NIGHT THROUGH THE FORECAST PERIOD. /13
&&
.AVIATION [01/18Z AND 02/00Z ISSUANCES]...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE NEAR THE TAF SITES THROUGH EARLY
EVENING. GENERALLY VFR CONDITIONS OVERNIGHT WITH PATCHY FOG POSSIBLE
AROUND SUNRISE...ESPECIALLY IN AREAS THAT RECEIVED RAIN. /13
&&
.FIRE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
THROUGH MID WEEK. A FEW STORMS PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING. THE AIR MASS ACROSS THE AREA WILL CONTINUE HUMID WITH
HEAT INDICES OF 105 DEGREES OR MORE FROM LATE MORNING INTO THE LATE
AFTERNOON. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 97 77 98 / 30 30 30 20
PENSACOLA 79 95 80 96 / 30 30 30 20
DESTIN 80 93 81 92 / 30 30 30 20
EVERGREEN 74 99 74 100 / 30 20 30 20
WAYNESBORO 75 99 75 100 / 20 20 20 10
CAMDEN 75 100 75 101 / 20 20 20 10
CRESTVIEW 74 97 76 100 / 30 30 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...HEAT ADVISORY FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...HEAT ADVISORY FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT MON AUG 1 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 300 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. A FEW MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. LOCALLY HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. WITH HOT TEMPERATURES...HEAT INDICES TODAY WILL TOP OUT IN THE 102 TO 107 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH THE STRONGER STORMS. A FEW MAY BECOME STRONG TO SEVERE. HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEK...WITH AFTERNOON HEAT INDICES TUESDAY THROUGH THURSDAY WILL RISE INTO THE 105 TO 110 DEGREE RANGE. A SLIGHTLY COOLER DAY FRIDAY MEANS HEAT INDICES ARE EXPECTED TO RISE INTO THE 102 TO 107 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 404 PM CDT MON AUG 1 2011 FLZ004>006-012145- INLAND OKALOOSA FL-COASTAL OKALOOSA FL-SANTA ROSA FL- 404 PM CDT MON AUG 1 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 445 PM CDT... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF EGLIN AFB TO 7 MILES SOUTHWEST OF CRESTVIEW TO 9 MILES NORTHEAST OF EGLIN AFB...AND MOVING SOUTH AT 30 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR... VALPARAISO...EGLIN AFB AROUND 415 PM CDT... DESTIN AROUND 425 PM CDT... SHALIMAR...LAKE LORRAINE AROUND 430 PM CDT... NAVARRE...OCEAN CITY...CINCO BAYOU...WRIGHT AROUND 435 PM CDT... NAVARRE BEACH AROUND 440 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 39 AND 65. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. && PURDY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT MON AUG 1 2011 ALZ062-064-012230- UPPER BALDWIN AL-LOWER BALDWIN AL- 440 PM CDT MON AUG 1 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BAY MINETTE TO 8 MILES NORTHEAST OF FOLEY...AND MOVING SOUTHWEST AT 15 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH. &&
The Eglin Afb radar (KEVX), 76 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343558.